Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Newport/Morehead City, NC

July 23, 2011Jones County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2011, 3:47 PM EDT for Jones County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 3:47 PM EDT (19:47 UTC)
Expired
Jul 23, 2011, 4:30 PM EDT
In force
43 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Jones County, NC

The radar

The Morehead City radar (KMHX), 48 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:51 PM EDTTSTM WND DMG1 Wsw Comfort, NCTREES DOWN NEAR THE INTERSECTION OF COMFORT ROAD AND RICHLAND ROAD. RELAYED FROM 911 CENTER.
Jul 23, 3:51 PM EDTTSTM WND DMG2 Sse Trenton, NCCAMPER TRAILER JACKKNIFED FROM WIND GUST NEAR INTERSECTION OF HWY 58 AND CURTIS ROAD. RELAYED FROM 911 CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2556 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS52 KMHX 231947
SVRMHX
NCC103-232030-
/O.NEW.KMHX.SV.W.0054.110723T1947Z-110723T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER COMFORT...OR 15 MILES NORTH OF HALF
  MOON...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TRENTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3490 7725 3493 7727 3494 7733 3493 7736
      3492 7737 3492 7740 3497 7750 3498 7759
      3517 7751 3509 7721 3489 7722
TIME...MOT...LOC 1947Z 278DEG 9KT 3504 7747

$$

9
1 follow-up statement
732 
WWUS52 KMHX 232011
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT SAT JUL 23 2011

NCC103-232030-
/O.CON.KMHX.SV.W.0054.000000T0000Z-110723T2030Z/
JONES NC-
411 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL JONES COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF POLLOCKSVILLE...OR 13 MILES NORTHEAST OF HALF MOON...
MOVING SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MAYSVILLE.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3490 7725 3493 7727 3494 7733 3493 7736
      3492 7737 3492 7740 3497 7750 3498 7759
      3517 7751 3509 7721 3489 7722
TIME...MOT...LOC 2011Z 310DEG 11KT 3496 7731

$$

9

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 23, 2:58 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT SAT JUL 23 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CONTINUE TO LINGER INLAND THROUGH
THE NEXT SEVERAL DAYS AS HIGH PRESSURE CONTINUES OFFSHORE. A WEAK
COLD FRONT WILL MOVE INTO THE AREA TUESDAY BEFORE STALLING AND
DISSIPATING.

&&

.NEAR TERM /THROUGH SUNDAY MORNING/...
AS OF 245 PM SATURDAY...AS EXPECTED ISOLATED TSTMS HAVE DEVELOPED
OVER THE SOUTHERN COASTAL PLAINS IN AREA OF VERY STRONG
INSTABILITY...WITH SPC ANALYSIS SHOWING SURFACE-BASED CAPE VALUES
APPROACH 5000 J/KG. ANTICIPATE THESE SCATTERED SHOWERS/TSTMS
UNTIL ABOUT DARK PER LATEST HIGH-RES MODELS. ANOTHER VERY WARM
MUGGY NIGHT WITH MIN TEMPS WITHIN A DEGREE OR TWO OF 80 DEGREES.

&&

.SHORT TERM /SUNDAY MORNING THROUGH 6 PM SUNDAY EVENING/...
AS OF 245 PM SATURDAY...WITH THE SURFACE TROUGH LINGERING INLAND
TOMORROW AND A BIT MORE DEEP MOISTURE IN PLACE...COUPLED WITH
INCREASED SHORTWAVE ENERGY AT THE MID-LEVELS ON SUNDAY...THINK
THERE WILL BE A SLIGHTLY BETTER CHANCE OF SHOWERS/TSTMS DURING
SUNDAY AFTERNOON AND EVENING. HEAT INDICES WILL BE MORE MARGINAL
FOR EXCESSIVE HEAT WARNING ON SUNDAY...BUT A FEW SPOTS WILL HIT 110
DEGREES AND FOR CONTINUITIES SAKE...WILL CONTINUE EXCESSIVE HEAT
WARNING FOR ONE MORE DAY AS HIGH TEMPS RANGE FROM 88 TO 90 NEAR
THE COAST AND 94 TO 98 DEGREES INLAND WITH SIMILAR OR SLIGHTLY
HIGHER DEWPOINTS FROM TODAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM SAT...UNSETTLED PATTERN THROUGH EARLY NEXT WEEK.
UPPER LEVEL RIDGE RETROGRADES WEST AS AN UPPER LOW MOVES FROM
CENTRAL CANADA TO THE NORTHEAST STATES. COLD FRONT WILL DROP INTO
NORTHERN PART OF THE STATE TUESDAY THEN DISSIPATES WEDNESDAY. BEST
RAIN CHANCES WILL BE MONDAY NIGHT INTO TUESDAY. TIME SECTIONS SHOW
GOOD VORT ADVECTION IN THE LOW AND MID LEVELS ALONG WITH DEEP
MOISTURE AND LIFT. DO NOT WANT TO GO LIKELY POPS THIS EARLY SO
WILL CAP RAIN CHANCES AT 50 PERCENT. MOISTURE THINS OUT WEDNESDAY
WITH POPS DROPPING BACK TO 20 PERCENT. DRY AND HOT THURSDAY AND
FRIDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. LEESIDE
TROF SETS UP AGAIN SATURDAY WITH ISOLATED AFTERNOON/EVENING
CONVECTION POSSIBLE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 250 PM SATURDAY...WILL CARRY VCTS/CB FOR SCATTERED SHOWERS
AND TSTMS THRU EARLY EVENING. OTHERWISE...SHORT TERM TAFS SHOULD
BE IN THE VFR RANGE WITH ENOUGH MIXING OVERNIGHT TO PREVENT MUCH
IN THE WAY OF FOG OR LOW STRATUS.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 230 PM SAT...FOR THE MOST PART VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. SCATTERED CONVECTION EXPECTED THROUGH EARLY
NEXT WEEK WITH LOCALLY IFR/MVFR IN SHOWERS AND STORMS. ONLY
ISOLATED ACTIVITY WEDNESDAY AND DRY THURSDAY.

&&

.MARINE...
/SHORT TERM TONIGHT AND SUNDAY/...
AS OF 255 PM SATURDAY...WILL EXTEND THE SMALL CRAFT ADVISORY FOR
THE CENTRAL WATERS THRU MID-MORNING ON SUNDAY. STRONG SW GRADIENT
BETWEEN SHARPENING INLAND TROUGH AND BROAD HIGH PRESSURE NEAR
BERMUDA WILL LEAD TO 15 TO 20 KNOT WINDS...WITH A FEW HIGHER GUSTS
TONIGHT. PER LOCAL SWAN AND WAVEWATCH GUIDANCE...SOME 6 FOOT SEAS
POSSIBLE OVER THE OUTER PERIPHERY OF THE CENTRAL WATERS...THUS THE
SCA.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 230 PM SAT...SOUTHWEST FLOW WILL CONTINUE INTO MONDAY NIGHT.
COLD FRONT WILL DROP INTO THE NORTHERN WATERS TUESDAY THEN
DISSIPATES WEDNESDAY. THIS WILL TEMPORARILY VEER THE WINDS OVER
THE CENTRAL AND NORTHERN WATERS TO WEST TO NORTH TUESDAY AND
TUESDAY NIGHT. AS THE FRONT DISSIPATES WEDNESDAY WINDS WILL BACK
TO SOUTHWEST WEDNESDAY. SEAS WILL INCREASE TO SMALL CRAFT LEVELS
AGAIN MONDAY NIGHT AND TUESDAY AHEAD OF THE APPROACHING FRONT THEN
SUBSIDE TUESDAY NIGHT AND WEDNESDAY. VERY GOOD BOATING CONDITIONS
EXPECTED FOR WEDNESDAY AND THURSDAY WITH A LIGHT WINDS AND SEAS IN
A SOUTHERLY FLOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
     044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EDT
     SUNDAY FOR AMZ152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Jul 23, 5:31 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 AM EDT SAT JUL 23 2011

NCZ095-103-104-240945-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
531 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AND MONDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-091>094-240945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-
531 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

WIDELY SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...WITH AN ISOLATED THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AND MONDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090-240945-
DUPLIN-
531 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   AIR QUALITY ALERT.

SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH AN
ISOLATED THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AND MONDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-240945-
ONSLOW-
531 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   MODERATE RIP CURRENT RISK.
   AIR QUALITY ALERT.

SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH AN
ISOLATED THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AND MONDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 10:24 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 AM EDT SAT JUL 23 2011

NCZ046-047-231530-
MAINLAND DARE-TYRRELL-
1024 AM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DARE AND TYRRELL COUNTIES
THROUGH 1130 AM EDT...

AT 1024 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLUMBIA...OR ABOUT 19 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEVELS...
NEWFOUNDLAND...AND...ALLIGATOR...FORT LANDING...EAST LAKE...
MASHOES...MANNS HARBOR.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 3578 7599 3589 7599 3591 7598 3593 7600
      3586 7605 3577 7605 3572 7637 3584 7637
      3586 7635 3589 7637 3594 7637 3600 7617
      3599 7606 3596 7601 3598 7586 3593 7577
      3583 7573 3582 7573
TIME...MOT...LOC 1424Z 265DEG 22KT 3593 7624

11
Special weather statement, Jul 23, 2:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
238 PM EDT SAT JUL 23 2011

NCZ090>093-098-231945-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-
238 PM EDT SAT JUL 23 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES...
CRAVEN AND LENOIR COUNTIES THROUGH 345 PM EDT...

AT 238 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WYSE FORK TO TEACHEY...OR
ALONG A LINE EXTENDING FROM KINSTON TO WALLACE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WYSE FORK...POTTERS
HILL...PLEASANT HILL...DOVER...TAYLORS CORNER...FORT BARNWELL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3529 7756 3529 7702 3472 7760 3472 7800
      3473 7802 3471 7814
TIME...MOT...LOC 1838Z 270DEG 13KT 3522 7751 3479 7796

11
Special weather statement, Jul 23, 3:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT SAT JUL 23 2011

NCZ098-232015-
ONSLOW-
310 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 415
PM EDT...

AT 310 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF HOLLY RIDGE...OR ABOUT 10 MILES NORTHWEST OF NORTH
TOPSAIL BEACH...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOLLY RIDGE...
FOLKSTONE...AND...DIXON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3447 7757 3448 7759 3467 7766 3470 7741
      3467 7738 3470 7739 3471 7737 3467 7737
      3467 7738 3465 7737 3461 7738 3451 7737
      3445 7749
TIME...MOT...LOC 1910Z 270DEG 3KT 3457 7760

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:06 AM EDTSmall Craft AdvisoryMHX30 hr
Jul 23, 10:24 AM EDTSpecial Weather StatementMHXTyrrell66 min
Jul 23, 2:38 PM EDTSpecial Weather StatementMHXJones67 min
Jul 23, 3:52 PM EDTSpecial Weather StatementMHXWashington38 min
Jul 23, 3:58 PM EDTSpecial Weather StatementMHXOnslow62 min
Jul 23, 3:59 PM EDTSpecial Weather StatementMHXDuplin61 min
Jul 23, 4:06 PM EDTSevere Thunderstorm WarningMHXJones, Onslow39 min
Jul 23, 4:28 PM EDTSpecial Weather StatementMHXPitt62 min
Jul 23, 4:42 PM EDTSpecial Weather StatementMHXLenoir63 min
Jul 23, 4:47 PM EDTSpecial Weather StatementMHXJones58 min
Jul 23, 4:59 PM EDTSpecial Weather StatementMHXGreene46 min
Jul 23, 5:19 PM EDTSpecial Weather StatementMHXTyrrell56 min
Jul 23, 5:34 PM EDTSpecial Weather StatementMHXBeaufort56 min
Jul 23, 5:51 PM EDTSpecial Weather StatementMHXHyde54 min
Jul 23, 6:05 PM EDTSpecial Weather StatementMHXCraven, Jones55 min
Jul 23, 6:13 PM EDTSpecial Weather StatementMHXOnslow62 min
Jul 23, 6:15 PM EDTSpecial Weather StatementMHXWashington60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.